• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

venaflaxine??

C

charlie17

Well-known member
Joined
Jul 3, 2009
Messages
56
Location
glouscestershire
has anyone tried the above not sure if i spelt it right?? doc now prescribed valium so gona try that until see pysch im running out of meds anything ending in a LYNE makes me ill so do ssri am i beyond help. someone please help.xx hope u are all well
 
unlucky

unlucky

Well-known member
Founding Member
Joined
Mar 21, 2009
Messages
2,858
Location
Glasgow
Hi Charlie, I'm due to start Venaflaxine tomorrow so I'll look forward to replies to this thread!! Nothing seems to work with me either so heres hoping!!
 
Q

quality factor

Guest
Hi. I've been on Venlafaxine, (slow release) for fifteen years now. Its the only AD that has suited me. I find that I get horrible sweats with it even now.You can also get visual disturbance too.
The main thing to be careful with when taking this drug, is not to take yourself off it unsupervised, it can cause very unpleasant side effects....I found this out for myself a few months ago.
Generally once you are used to having it in your system and you do not suffer bad side effects,you should find that it's a good drug.It has worked for me...I hope it helps you too!!

QF.
 
C

charlie17

Well-known member
Joined
Jul 3, 2009
Messages
56
Location
glouscestershire
hi

how long does it take too work?? not sure if they are putting me on it but im on sleeping tablets that are making me crazy and now valium?? my stomach burns me like hell and i have suicidal thoughts all day that i cant take much more. will it make me feel more crappy does it help with sleep i feel like im going crazy and need to be locked up at the moment.??
 
C

crazy daisy

Member
Joined
Jul 29, 2009
Messages
8
Location
staffordshire
hey, not to be negative but i had horrific side effects on venlafaxine, was on it for 4 days!!!narrowly missed hospital admission. however a friend of mine has been on it for ages and swears by it, thinks is the best thing ever!
everyones different with different meds, what works for one doesnt for another and vice versa, good luck with em and hope they work for ya!
xxxxx
 
Q

quality factor

Guest
Hi Charlie17,

Antidepressants on the whole take 2 to 4 weeks to settle into your system and become effective or not as the case may be.

I would advise you to talk to your GP again to discuss the symptoms that you are suffering with at the moment...you don't have to suffer in silence.

Venlefaxine are a popular AD with doctors and can be very good but not everybody finds that they respond positively to them.

Hope they work for you....good luck!

QF.
 
keepsafe

keepsafe

Well-known member
Joined
Dec 15, 2008
Messages
13,625
I'm on venlafaxine modified release the same as Quality Factor - I suffer bad sweats with this and sometimes disturbed vision. Like others have said - different a.d's suit different people - the only thing you can do if you want to be on a.d's that is - is to give it a try.

Good luck
KS
 
trombone_babe

trombone_babe

Well-known member
Joined
Jul 15, 2009
Messages
1,191
Location
Kent
Yep, on this on as well, 225mg. Sweats, vivid dreams and not really working very well. Going back to the doc next week. I've found this one to be particularly slow at getting into the system, was about 5 weeks before I felt any effects. But we're all different.
 
A

Anastassia Florine

Active member
Joined
Jun 15, 2009
Messages
30
My bf hated venlafaxine (didn't work, gave him brain zaps) and the withdrawals were hard on him. I think he described the withdrawals as "hell", but later he said they weren't so bad and that he hadn't described them as hell. However, I still decided to give it a chance and asked my shrink for it, telling him that since it was a dopamine and norepinephrine reuptake inhibitor it was supposed to make me pay attention better, wasn't it? I told him that I had trouble being vigilant when outside the house, paying attention to my surroundings as I walked down the street. He looked at me like I had insulted him and said (and I knew just by his tone of voice that I would be sectioned again if I didn't, and they might well have tested my blood to make sure I was taking it) "You need to get back on the loxapine!" I think he believed my wanting to be vigilant was the paranoid part of psychosis, and he wanted me back on my antipsychotic... understandable. I had stopped taking my loxapine because I hadn't needed it anymore (I just knew that I wouldn't see black holes anymore) and it was making me apathetic, even at 15 mg. I went back on the loxapine (for a while), but my vigilance problem was not solved. I really did want that Effexor, though. I don't know why I was so keen on the Effexor, but they kept insisting on giving me Celexa. But then I got Wellbutrin (150 mg) and it was a great motivator (one thing I was hoping Effexor would do for me) but didn't do anything else.


OMG I am SO off topic. Sorry!
 
L

Lost.Boy

Active member
Joined
Oct 16, 2009
Messages
37
Location
East Anglia
I've been on 7 types of AD and the only one that I felt worked most completely for me was venlafaxine with fluoxetine a close 2nd.

First time I was on it was for a year before I stopped taking them, was on 150mg a day and found they helped me loads but not enough so moved on to other AD's. After a few years I went back to them, this time 225mg and again, at the time, found they worked but then yet again not quite enough. I stopped taking them as I felt better and couldn't be doing with going back to the docs, was quite sudden but I know the drill so did cut back gradually (thought didn't realise sudden withdrawl can lead to heart attacks!). I was still self harming at that point when times got tough but found socially they helped me a lot, though they did turn me a little manic at times.

I'm back on them again now, 75mg to go back up to 225 eventually, bit worried though as I remembered they did an ECG/EKG on my heart to see if I could take them safely as it seems they put strain on the hearth, funny thing is there was nothing about that at all when I was first on them in about 2002!

Side effects I didn't find too bad but they do make me sweat more and if taken on an empty stomach they often find a way back up again. Also found they cut down my appetite significantly. Not had it yet this time round but I remember they can bring about some wierd dreams too :(

Allround it's one of the better ones i've been on but as with all of them it all depends on the individual taking them.
 
Top